Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Mobile, AL

March 14, 201310 counties in Alabama

NWS Mobile, AL issued this red flag warning at Mar 14, 2013, 5:19 AM CDT for 10 counties in Alabama. It took effect at Mar 14, 2013, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2013, 5:19 AM CDT (10:19 UTC)
In effect from
Mar 14, 2013, 1:00 PM CDT
Expired
Mar 14, 2013, 6:00 PM CDT
In force
5 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2850 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS84 KMOB 141019
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
519 AM CDT THU MAR 14 2013

...RED FLAG WARNING IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST
ALABAMA FROM 1 PM TO 6 PM CDT THIS AFTERNOON DUE TO A LONG DURATION
OF CRITICALLY LOW RELATIVE HUMIDITY...

.A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION TODAY AS
SURFACE HIGH PRESSURE SETTLES NEAR THE GULF COAST. ANOTHER LONG
DURATION PERIOD OF RELATIVE HUMIDITY IN THE 20 TO 24 PERCENT RANGE IS
EXPECTED ACROSS SOUTH CENTRAL AND SOUTHWEST ALABAMA THIS AFTERNOON...
WHICH MEETS CRITERIA FOR THE ISSUANCE OF A RED FLAG WARNING. 

ALZ056>060-142300-
/O.UPG.KMOB.FW.A.0004.130314T1800Z-130314T2300Z/
/O.NEW.KMOB.FW.W.0005.130314T1800Z-130314T2300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
519 AM CDT THU MAR 14 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR SOUTH CENTRAL ALABAMA DUE TO A LONG DURATION
OF CRITICALLY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 056...057...058...059 AND 
  060. 

* RELATIVE HUMIDITY: WILL FALL TO 20 TO 24 PERCENT FOR AROUND 4
  HOURS THIS AFTERNOON.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY GROW RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$

ALZ051>055-061>064-142300-
/O.NEW.KMOB.FW.W.0005.130314T1800Z-130314T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-UPPER MOBILE-
UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
519 AM CDT THU MAR 14 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR SOUTHWEST ALABAMA DUE TO A LONG DURATION
OF CRITICALLY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 
  055...061...062...063 AND 064. 

* RELATIVE HUMIDITY: WILL FALL TO 20 TO 24 PERCENT FOR AROUND 4
  HOURS THIS AFTERNOON.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY GROW RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:01 AM CDT, 18 minutes earlier.

Area forecast discussion, Mar 14, 5:01 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT THU MAR 14 2013

.SHORT TERM [TODAY THROUGH FRIDAY]...SFC RIDGE OF HIGH PRESSURE
CENTERED OVER THE TN/MID MS RIVER VALLEY THIS MORNING WILL SHIFT
SOUTH TO THE NEAR THE MOUTH OF THE MS RIVER BY 12Z FRI AS MAIN UPPER
TROF AXIS OVER MUCH OF THE EASTERN CONUS CONTINUES TO SHIFT EAST
NEARING THE ATLANTIC SEABOARD BY 12Z FRI. THIS PATTERN GIVES WAY TO
ANOTHER CHILLY START FOR EARLY THIS MORNING FOLLOWED BY MORE
SEASONABLE CONDITIONS BY LATE MORNING AND AFTERNOON. THE LIGHT TO
MODERATE NORTHERLY WIND FLOW WHICH HELPED MAKE CONDITIONS FEEL QUITE
COOL YESTERDAY AND OVERNIGHT WILL SHIFT SOUTHWEST TO WEST LATER TODAY
AND OVERNIGHT AS SFC RIDGE SHIFTS SOUTH. SKIES WILL CONTINUE TO BE
MOSTLY SUNNY TODAY AND CLEAR OVERNIGHT. HIGH TEMPS WILL RANGE FROM
THE MID 60S OVER THE WESTERN HALF OF THE CWFA AND IN THE LOWER TO
MIDDLE 60S FURTHER EAST. OVERNIGHT LOWS WILL RANGE FROM THE MID TO
UPPER 30S FOR MOST INLAND AREAS AND IN THE UPPER 30S TO LOWER 40S
NEAR THE COAST. 32/EE

A DRY NORTHWESTERLY FLOW PATTERN ALOFT WILL PERSIST ACROSS THE DEEP
SOUTH FRIDAY. MOSTLY CLEAR SKIES AND DRY WEATHER WILL CONTINUE ACROSS
THE FORECAST AREA UNDERNEATH THIS PATTERN. WINDS WILL BECOME
SOUTHWESTERLY OVER THE REGION FRIDAY AS SURFACE HIGH PRESSURE SETTLES
OVER THE NORTHEASTERN GULF OF MEXICO. THE ONSHORE FLOW PATTERN SHOULD
AID IN WARMER TEMPERATURES ACROSS THE FORECAST AREA...WITH AFTERNOON
HIGHS EXPECTED TO RANGE FROM THE LOWER TO MID 70S ACROSS MOST
LOCATIONS EXCEPT AROUND 70 NEAR THE IMMEDIATE COAST. SURFACE
DEWPOINTS SHOULD GRADUALLY MODERATE INTO THE 40S TO AROUND 50 FRIDAY
AND FRIDAY NIGHT...AND LOWS FRIDAY NIGHT ARE EXPECTED TO BE MILDER
ACROSS THE REGION...GENERALLY IN THE MID 40S TO LOWER 50S. /21

.LONG TERM [SATURDAY THROUGH WEDNESDAY]...A ZONAL FLOW PATTERN ALOFT
WILL DEVELOP ACROSS THE SOUTHERN U.S. THIS WEEKEND. MOSTLY SUNNY
SKIES AND DRY WEATHER WILL CONTINUE SATURDAY AS DEEP LAYER RH
REMAINS LOW ACROSS THE CWFA UNDERNEATH THIS REGIME. THE SURFACE RIDGE
OF HIGH PRESSURE WILL BECOME FOCUSED OVER THE FLORIDA PENINSULA AS
LOW PRESSURE DEEPENS IN THE VICINITY OF WEST TEXAS. SOUTHERLY FLOW
WILL RESULT ACROSS THE GULF COAST STATES SATURDAY AFTERNOON...WITH
AFTERNOON HIGHS AGAIN RANGING IN THE LOWER TO MID 70S ACROSS THE
REGION. SIMILAR CONDITIONS ARE EXPECTED SUNDAY...EXCEPT TEMPERATURES
MAY BE EVEN SLIGHTLY WARMER...PERHAPS IN THE UPPER 70S ACROSS MOST
INLAND AREAS. SURFACE DEWPOINTS LOOK TO INCREASE INTO THE UPPER 50S
TO LOWER 60S SUNDAY...THEN INTO THE LOWER TO MID 60S BY MONDAY AS
MOIST SOUTHERLY TO SOUTHWESTERLY LOW LEVEL FLOW INCREASES AHEAD OF A
SHORTWAVE TROUGH THAT WILL QUICKLY MOVE FROM THE ROCKY MOUNTAINS AND
ADJACENT PLAINS STATES SUNDAY...TO THE TENNESSEE AND MISSISSIPPI
VALLEY REGION BY MONDAY AFTERNOON. AN ASSOCIATED COLD FRONT SHOULD
QUICKLY MOVE FROM THE CENTRAL PLAINS/MIDWESTERN STATES EARLY
MONDAY...TO THE NORTHERN GULF OF MEXICO BY EARLY TUESDAY MORNING.
A WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE COLD
FRONT MONDAY...ALONG WITH PLENTIFUL DEEP LAYER SHEAR...SO WILL HAVE
TO WATCH FOR THE POTENTIAL OF A FEW STRONG TO SEVERE STORMS MONDAY
AFTERNOON AND EVENING AS THE FRONT ROLLS ACROSS THE REGION. WE KEPT A
SLIGHT CHANCE OF RAIN IN PLACE MONDAY AND MONDAY NIGHT AND ALSO
ADDED MENTION OF THUNDER TO THE FORECAST. COOLER AND DRIER WEATHER
SHOULD FOLLOW TUESDAY AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND
THE FRONT. SLIGHTLY WARMER TEMPERATURES SHOULD RETURN BY WEDNESDAY AS
THE SURFACE RIDGE AXIS SHIFTS EASTWARD...AND THE NEXT TROUGH OF LOW
PRESSURE DEVELOPS IN THE LEE OF THE ROCKIES. /21

&&

.AVIATION...[12Z ISSUANCE]...VFR CONDITIONS THROUGH 12Z FRI. VERY
FEW CLOUDS ARE EXPECTED. A LIGHT TO MODERATE NORTHERLY WIND FLOW
THIS MORNING WILL BECOME A LIGHT WEST TO SOUTHWEST FLOW LATE THIS
AFTERNOON AND OVERNIGHT. 32/EE

&&

.MARINE...A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE
OVER THE MARINE AREA THROUGH MID MORNING TODAY...FOLLOWED BY A LIGHT
WESTERLY FLOW LATE THIS AFTERNOON AND OVERNIGHT. SEAS AT 5 TO 8 FEET
WELL OFFSHORE EARLY TODAY WILL SUBSIDE TO 2 TO 4 FEET BY LATE THIS
AFTERNOON...THEN 1 TO 2 FEET FRI THROUGH SUN. BAY AND INLAND WATERS
WILL BE CHOPPY TO ROUGH EARLY TODAY BECOMING A LIGHT TO MODERATE
CHOP IN THE AFTERNOON...THEN A LIGHT CHOP TONIGHT CONTINUING THROUGH
EARLY NEXT WEEK. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
EASTERN GULF THROUGH THE WEEKEND RESULTING IN A LIGHT TO MODERATE
SOUTHERLY FLOW LATE FRIDAY THROUGH EARLY NEXT WEEK. A SMALL CRAFT
ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR THE GULF
WATERS OUT TO 60 NM INCLUDING SOUTHERN MOBILE BAY AND THE EAST SIDE
OF THE MISSISSIPPI SOUND DUE TO GOOD COLD AIR DRAINAGE THIS
MORNING. 32/EE

&&

.FIRE WEATHER...A DRY AIRMASS WILL REMAIN INTACT ACROSS THE FORECAST
AREA TODAY AS SURFACE HIGH PRESSURE SETTLES NEAR THE GULF COAST.
ANOTHER LONG DURATION PERIOD OF RELATIVE HUMIDITY IN THE 20-24
PERCENT RANGE IS EXPECTED ACROSS SOUTH CENTRAL AND SOUTHWEST
ALABAMA...WHERE A RED FLAG WARNING WILL BE IN EFFECT FROM 1 PM TO 6
PM CDT. CRITICALLY LOW RELATIVE HUMIDITY WILL ALSO IMPACT SOUTHEAST
MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE...BUT OTHER CRITERIA
WILL NOT BE MET FOR RED FLAG CONDITIONS IN THESE LOCATIONS. WIND
SPEEDS ARE EXPECTED TO BE LOWER THAN YESTERDAY ACROSS THE REGION.
SOUTHERLY TO SOUTHWESTERLY FLOW IS EXPECTED FRIDAY THROUGH THE
WEEKEND...WITH RELATIVE HUMIDITY TRENDING UPWARD ABOVE CRITICAL
LEVELS. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  42  73  51  75 /  00  00  00  00  00
PENSACOLA   61  43  71  53  73 /  00  00  00  00  00
DESTIN      60  47  68  54  69 /  00  00  00  00  00
EVERGREEN   61  37  74  46  74 /  00  00  00  00  00
WAYNESBORO  64  40  76  45  76 /  00  00  00  00  00
CAMDEN      61  37  76  46  74 /  00  00  00  00  00
CRESTVIEW   63  33  74  45  75 /  00  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 1 PM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS
     FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...

&&

32/21
Hazardous weather outlook, Mar 14, 5:06 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
506 AM CDT THU MAR 14 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
506 AM CDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITY WILL RESULT IN HIGH FIRE DANGER THIS
AFTERNOON. OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AND
MONDAY NIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-151200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
506 AM CDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH MID TO LATE MORNING TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE IN THE WAKE OF
A COLD FRONT TUESDAY MORNING THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

Nearby

Red Flag Warnings in Alabama, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.